I am 24, female, and I have suffered from many years of acne and acne scarring.

Quintessa Logo

Question: I am 24, female, and I have suffered from many years of acne and acne scarring. I have been considering getting a chemical peel to sort of “start over” with my skin. I have been using the medication Retin-A for a while though. Does Retin-A have any effect on a chemical peel treatment?

Answer: Yes, Retin-A can definitely have an effect on a chemical peel treatment since Retin-A in and of itself is considered a superficial peeling agent.  This will allow other chemical peels to essentially penetrate deeper into the skin and, in many cases, this is a good thing as it allows for a more significant improvement in the skin from that chemical peel.  In other cases, if the Retin-A is rather irritating to the skin, then this may cause some risks of complications from the chemical peel, such as pigmentation or prolonged redness of the skin.

If you are having any sort of irritation from the Retin-A, then I would highly recommend discontinuing it about a week before your chemical peel so that your skin can recover before you then undergo the chemical peel treatment.  Ultimately, if your provider is experienced like the ones at Quintessa Medical Spa, then they will educate you on this fact and recommend the appropriate time to discontinue your Retin-A if it is necessary prior to the planned chemical peel.

Begin Your Quintessa Story

Whether you’re interested in plastic surgery or exploring non-surgical alternatives, we’re confident Quintessa’s team of certified specialists can help achieve the results you’re looking for. Schedule a consultation today or visit us in person at one of our southeastern Wisconsin locations in Delafield, MadisonMequon, Middleton and Sheboygan to learn more.